MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570640
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Device Stenosis (4066)
Health Effect - Clinical Code Hyperbilirubinemia (1903)
Date of Event 01/17/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0106 is being used to capture the reported event of stent ingrowth.Imdrf patient code e1103 is being used to capture the reported patient adverse event of increased bilirubin levels.Imdrf impact code f2202 is being used to address the secondary ercp procedure.Imdrf impact code af2301 is being used to capture the use of an additional stent to complete the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a 10x60 mm wallflex biliary uncovered stent was successfully implanted in the bile duct for the treatment of pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.On (b)(6) 2026, the patient presented with elevated bilirubin levels, and gastric outlet obstruction (goo) was suspected.Clinical evaluation revealed that the previously implanted wallflex biliary uncovered stent was occluded due to tissue ingrowth.A subsequent ercp procedure was performed.During this procedure, the first portion of the duodenum was dilated to address the goo.An attempt was made to deploy a 10x60 mm wallflex biliary covered stent within the obstructed stent (stent-in-stent technique).However, the covered stent failed to be released properly from the delivery catheter.The device was removed partially deployed from the patient, and a second wallflex biliary stent of the same size was successfully deployed, allowing the procedure to be completed.No patient complications were reported in association with this event.
 
Event or Problem Description
It was reported to boston scientific corporation that a 10x60 mm wallflex biliary uncovered stent was successfully implanted in the bile duct for the treatment of pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on an unknown date.On (b)(6) 2026, the patient presented with elevated bilirubin levels, and gastric outlet obstruction (goo) was suspected.Clinical evaluation revealed that the previously implanted wallflex biliary uncovered stent was occluded due to tissue ingrowth.A subsequent ercp procedure was performed.During this procedure, the first portion of the duodenum was dilated to address the goo.An attempt was made to deploy a 10x60 mm wallflex biliary covered stent within the obstructed stent (stent-in-stent technique).However, the covered stent failed to be released properly from the delivery catheter.The device was removed partially deployed from the patient, and a second wallflex biliary stent of the same size was successfully deployed, allowing the procedure to be completed.No patient complications were reported in association with this event.Additional information received on january 27, 2026.The anatomy of the patient was torturous but was not dilated prior to stent placement.
 
Additional Manufacturer Narrative
Block b5 has been updated with the additional information that was received on january 27, 2026.Block d4, h4: the complainant was unable to provide the complaint device upn and lot number.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0106 is being used to capture the reported event of stent ingrowth.Imdrf patient code e1103 is being used to capture the reported patient adverse event of increased bilirubin levels.Imdrf impact code f2202 is being used to address the secondary ercp procedure.Imdrf impact code af2301 is being used to capture the use of an additional stent to complete the procedure.Block h11: investigation results: based on the available information, boston scientific could not confirm the reported event of stent obstruction within device.The stent was received in a fully expanded and deployed condition, and this reported event is not able to be confirmed with device analysis.However, stent obstruction within device is noted within the instructions for use (ifu) as a possible adverse event associated with the use of the device.The investigation concluded that the additional observed damages on the delivery system most likely occurred due to procedural factors such as excess of force or the manner as the device was handled and manipulated.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: a wallflex biliary stent and delivery system was returned for analysis.Visual examination confirmed the stent was received in a fully expanded and deployed condition.Inspection also identified a kink in the outer sheath, with the inner sheath protruding from the guidewire access sleeve (gas) section.In addition, the outer sheath appeared stretched within the gas section, and the gas ramp was observed to be lifted.Labeling review: a labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, stent obstruction within device is noted within the ifu as a possible adverse event associated with the use of the device.Risk review: a risk review was completed and confirmed that the events of stent obstruction within device, endoscopic procedure, additional device required and hyperbilirubinemia were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24377433
Report Number3005099803-2026-00632
Device Sequence Number20043058
Product Code FGE
UDI-Device Identifier08714729756231
UDI-Public(01)08714729756231
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570640
Device Catalogue NumberM00570640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown